Optimal investment models with vintage capital: Dynamic Programming approach
Faggian, Silvia and Gozzi, Fausto (2008) Optimal investment models with vintage capital: Dynamic Programming approach. [Working Paper]. Universita degli Studi di Venezia (Ca' Foscari), Dipartimento di Matematica Applicata, Venezia. p. 34. Working Papers (n. 174/2008).
|PDF (Full text) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader|
Official URL: http://www.dma.unive.it/wpdma/2008wp174.pdf
The Dynamic Programming approach for a family of optimal investment models with vintage capital is here developed. The problem falls into the class of infinite horizon optimal control problems of PDE's with age structure that have been studied in various papers (see e.g. [11, 12], [30, 32]) either in cases when explicit solutions can be found or using Maximum Principle techniques. The problem is rephrased into an infinite dimensional setting, it is proven that the value function is the unique regular solution of the associated stationary Hamilton-Jacobi-Bellman equation, and existence and uniqueness of optimal feedback controls is derived. It is then shown that the optimal path is the solution to the closed loop equation. Similar results were proven in the case of finite horizon in . The case of infinite horizon is more challenging as a mathematical problem, and indeed more interesting from the point of view of optimal investment models with vintage capital, where what mainly matters is the behavior of optimal trajectories and controls in the long run. The study of infinite horizon is performed through a nontrivial limiting procedure from the corresponding finite horizon problems.
|Item Type:||Report / Paper (Working Paper)|
|Research documents and activity classification:||Working Papers > Refereed Working Papers / of international relevance|
|Divisions:||Department of Business and Management|
|Additional Information:||The definitve version of this paper has been published in "Journal of Mathematical Economics", Volume 46, Issue 4, 20 July 2010, Pages 416-437|
|MIUR Scientific Area:||Area 13 - Economics and Statistics > SECS-S/06 Mathematics for Economics, Actuarial Studies and Finance|
|Deposited By:||Maria Teresa Nistico|
|Deposited On:||30 Nov 2010 14:59|
|Last Modified:||19 Apr 2013 22:27|
Repository Staff Only: item control page